MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52916
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510k: similar to device marketed under pma/510(k): k211874.Summary of investigational findings: the physician suspected that the filter catheter might have advanced into another blood vessel than ivc, so the physician stopped deploying.The physician pulled back the filter catheter into the sheath with force and when the physician attempted to remove the sheath out of the patient the filter dropped off and the filter flowed into the right atrium.The physician managed to retrieve the filter from the right atrium using a snare and a guiding sheath.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.The ifu warns that excessive force should not be exerted to reposition or retrieve the filter, as it may lead to filter breakage and/or harm to the patient.There are adequate controls in place to ensure the device was manufactured to specifications.No device or images were provided for the investigation.With the information provided an exact cause cannot be determined.However, it was reported that the physician attempted to pull back the jugular introducer with filter inside the introducer sheath with force.This could have contributed to the filter falling off when the physician would remove the device from the patient due to the grasping hook on the jugular introducer had been pulled out of shape and made it impossible to hold on to the filter, but this is purely speculations.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: after inserting the filter catheter into the sheath, the user attempted to deploy the filter but there was a possibility that the filter catheter might have advanced in the blood vessel other than ivc so he stopped deploying.He attempted to pull back the filter catheter in to the sheath forcedly, filter was stayed off at the tip of the sheath.When he attempted to remove the sheath out of the patient's body, the filter dropped off and flowed in the right atrium.He managed to retrieve the filter from the right atrium using a snare and a guiding sheath.Patient outcome: no health hazard.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16749702
Report Number3002808486-2023-00091
Device Sequence Number16985636
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)251115(10)E4333344
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberG52916
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4333344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown